Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 45, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 27, 2009, 2:29 PM CST for Clay County, Oktibbeha County, Mississippi. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 27, 2009, 2:29 PM CST (20:29 UTC)
- Expired
- Feb 27, 2009, 3:15 PM CST
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Clay County, MS, Oktibbeha County, MS
The radar
The Columbus AFB radar (KGWX), 51 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 27, 3:00 PM CST | HAIL 0.88 | Starkville, MS | NICKEL SIZE HAIL REPORTED ALONG HIGHWAY 182 IN STARKVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 27, 8:40 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
| Feb 27, 12:38 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 272029
SVRJAN
MSC025-105-272115-
/O.NEW.KJAN.SV.W.0045.090227T2029Z-090227T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
229 PM CST FRI FEB 27 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CLAY COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WEST POINT...
OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF STARKVILLE...
* UNTIL 315 PM CST
* AT 229 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16
MILES WEST OF PHEBA...OR 20 MILES SOUTHWEST OF MONTPELIER...AND
MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PHEBA AND 7 MILES NORTH OF LONGVIEW BY 245 PM CST...
STARKVILLE AND 9 MILES SOUTH OF GRIFFITH BY 250 PM CST...
MULDROW AND 6 MILES NORTH OF SESSUMS BY 300 PM CST...
TIBBEE AND 7 MILES SOUTH OF WEST POINT BY 305 PM CST...
WAVERLY BY 315 PM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3353 8847 3355 8852 3352 8854 3351 8866
3335 8867 3336 8908 3357 8908 3357 8901
3365 8901 3366 8850 3362 8849 3361 8847
3355 8849
TIME...MOT...LOC 2029Z 272DEG 41KT 3352 8914
$$
GARRETT2 follow-up statements
000
WWUS54 KJAN 272047
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CST FRI FEB 27 2009
MSC025-272057-
/O.CAN.KJAN.SV.W.0045.000000T0000Z-090227T2115Z/
CLAY MS-
247 PM CST FRI FEB 27 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CLAY COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FRIDAY EVENING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3336 8908 3357 8908 3357 8878 3357 8877
3357 8874 3356 8870 3357 8869 3356 8866
3335 8867
TIME...MOT...LOC 2047Z 272DEG 41KT 3344 8895
$$
MSC105-272115-
/O.CON.KJAN.SV.W.0045.000000T0000Z-090227T2115Z/
OKTIBBEHA MS-
247 PM CST FRI FEB 27 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CST
FOR OKTIBBEHA COUNTY...
AT 247 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LONGVIEW...OR 9 MILES WEST OF STARKVILLE...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
STARKVILLE BY 255 PM CST...
SESSUMS AND 8 MILES SOUTH OF MULDROW BY 305 PM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3336 8908 3357 8908 3357 8878 3357 8877
3357 8874 3356 8870 3357 8869 3356 8866
3335 8867
TIME...MOT...LOC 2047Z 272DEG 41KT 3344 8895
$$
GARRETT000
WWUS54 KJAN 272102
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
302 PM CST FRI FEB 27 2009
MSC105-272115-
/O.CON.KJAN.SV.W.0045.000000T0000Z-090227T2115Z/
OKTIBBEHA MS-
302 PM CST FRI FEB 27 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CST
FOR EASTERN OKTIBBEHA COUNTY...
AT 302 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
STARKVILLE...MOVING EAST AT 45 MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3336 8897 3356 8879 3356 8878 3357 8877
3357 8874 3356 8870 3357 8869 3356 8866
3335 8867
TIME...MOT...LOC 2102Z 272DEG 41KT 3343 8875
$$
GARRETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 10:46 AM CST, 3 hours 43 minutes earlier.
Area forecast discussion, Feb 27, 10:46 AM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1046 AM CST FRI FEB 27 2009
...SEVERE WEATHER AND HEAVY RAIN ONGOING THIS MORNING AND EXPECTED
TO CONTINUE THROUGH THE DAY...
.DISCUSSION...IVE UPDATE THE FORECAST THIS MORNING TO MAINLY
ACCOUNT FOR SEVERE THUNDERSTORM WATCH 37 WHICH COVERS AREAS ALONG
AND NORTH OF THE INTERSTATE 20 CORRIDOR UNTIL 21Z. SEVERE WEATHER
IS ONGOING OVER AREAS MAINLY ALONG AND NORTH OF HIGHWAY 82...WITH
SPOTTY ACTIVITY BEGINNING TO DEVELOP FURTHER SOUTH AS DAYTIME
HEATING COMMENCES. WITH COLD TEMPERATURES ALOFT...-16C @ 500MB AND
-43C @ 300MB OBSERVED ON THE 12Z KJAN RAOB...STORMS THUS FAR HAVE
BEEN EFFICIENT HAIL PRODUCERS WITH SIZES RANGING FROM PEA TO HALF
DOLLAR BEING REPORTED FROM SEVERAL OF THESE STORMS SINCE EARLY THIS
MORNING. SOME REPORTS OF TREES AND TREES LIMBS DOWN HAVE BEEN NOTED
AS WELL.
FOR THE REST OF TODAY...THE FRONT WILL CONTINUE TO SAG SOUTH AND
EVENTUALLY INTO THE FORECAST AREA WHERE ITLL BASICALLY LAY OUT
AND BECOME NEARLY STATIONARY ACROSS THE AREA. AS IT DOES SO...ITLL
ENCOUNTER AN INCREASINGLY UNSTABLE AIRMASS AS ANOTHER AREA ASCENT
PUSHES EAST ACROSS THE AREA. THE 12Z KJAN SOUNDING INDICATES THAT A
WEAK CAP CURRENTLY REMAINS OVER CENTRAL PORTIONS OF THE AREA.
HOWEVER...WHEN THE SOUNDING IS MODIFIED TO REPRESENT SUGGESTED
CONDITIONS LATER THIS AFTERNOON...THE CAP IS NO LONGER AN ISSUE AND
SUGGESTED ML CAPE VALUES RANGE FROM 1500-1700 J/KG. THE AREA WILL
ALSO SIT IN THE FAVORABLE UPPER LEFT QUAD OF AN UPPER LEVEL JET INTO
THE EARLIER AFTERNOON WHICH IS AND WILL CONTINUE TO AID IN THE
DEVELOPMENT OF STORMS. MODELS ALSO INDICATE THAT DEEP LAYER WIND
SHEAR WILL INCREASE TO BETWEEN 45-55 KNOTS THIS AFTERNOON. THESE
AND OTHER SEVERE PARAMETERS INDICATE THAT THROUGH THE AFTERNOON THE
SEVERE AND HEAVY RAIN THREAT WILL INCREASE AND SHIFT FURTHER SOUTH
AND INTO CENTRAL PORTIONS OF THE FORECAST AREA...PARTICULARLY NORTH
OF INTERSTATE 20 AND SOUTH OF HIGHWAY 82.
WHILE HAIL IS THE MAIN THREAT AT PRESENT...WITH SHEAR EXPECTED TO
INCREASE IN THE AFTERNOON...THE RISK OF STRONG DAMAGING WINDS WILL
ALSO INCREASE...AND THE POSSIBILITY OF A TORNADO OR TWO CANNOT BE
RULED OUT AS WELL. THE POTENTIAL FOR HEAVY RAIN WILL EXIST AS WELL
AS STORMS COULD TRAIN ACROSS THE SAME AREAS RESULTING IN FLOODING.
A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA MAINLY NORTH OF
INTERSTATE 20 AND EAST OF INTERSTATE 55 THROUGH LATE TONIGHT. AN
18Z SOUNDING WILL BE CONDUCTED TODAY IN AN ATTEMPT TO PROVIDE A
CLEARER PICTURE OF HOW THINGS WILL PAN OUT ACROSS THE CWA TODAY.
FOR AREAS FURTHER SOUTH OF INTERSTATE 20...MODELS CONTINUE TO
INDICATE THE CAP HOLDING STRONG THROUGH THE DAY. WHILE SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THIS AREA THROUGH THE
AFTERNOON...WITH THIS STRONG CAP IN PLACE...ACTIVITY SHOULD BE A
LITTLE MORE SUBDUED THAN OVER AREAS FURTHER TO THE NORTH.
UPDATED GRIDS AND ZONES HAVE ALREADY BEEN SENT.
&&
.AVIATION...THE MAIN FOCUS WILL TRYING TO TIME THE CONVECTION TODAY.
THIS WILL BE TOUGH AS A LARGE WINDOW WILL EXIST WHERE STORMS WILL BE
POSSIBLE FORE SITES ALONG AND N OF I-20. THE WORST OVERALL
CONDITIONS FOR FLYING THROUGH THIS EVENING SHOULD BE ALONG THE
HIGHWAY 82 CORRIDOR (INCLUDING GLH...GWO AND GTR).
OTHERWISE...MULTIPLE STORMS AND STORM CLUSTERS ARE ANTICIPATED FROM
LATE MORNING THROUGH EVENING. OUTSIDE THE STORMS...MVFR CEILINGS
WILL OCCUR FOR MOST SITES. SITES ALONG AND S OF I-20 MAY SEE
CEILINGS EXCEED 3 KFT AS TEMPS WARM TO THE MID 70S...BUT THESE WILL
GET REDUCED NEAR STORMS AND THEN AGAIN BY 01-03Z. COLDER AIR WILL
MOVE IN AFTER MIDNIGHT AND LOOK FOR IFR CEILINGS TO DEVELOP.
IFR TO MVFR CEILINGS WILL REMAIN UNTIL SUNDAY WITH SOME LIFR
CONDITIONS POSSIBLE AS WELL. THERE WILL ALSO BE SOME LIGHT SNOW
DEVELOP OVER THE NE HALF OF THE AREA SAT NIGHT. ALL CONDITIONS
SHOULD IMPROVE BY SUN AFTERNOON. /BB/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ026>033-035>039-
042>046-050>052.
LA...NONE.
AR...NONE.
&&
19/BBHazardous weather outlook, Feb 27, 5:09 AM CST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 509 AM CST FRI FEB 27 2009 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-056>058-281115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- SMITH-JASPER-CLARKE- 509 AM CST FRI FEB 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS ALONG AND NORTH OF I-20 ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANAN MOST OF CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE MORNING THROUGH THIS EVENING...ESPECIALLY FOR AREAS BETWEEN HIGHWAY 82 AND I-20. SEVERAL SUPERCELL THUNDERSTORMS AND OTHER STORM CLUSTERS WILL BE POSSIBLE IN THIS REGION AND THEY ALL COULD PRODUCE LARGE HAIL...BETWEEN QUARTER AND GOLF BALL SIZE WITH SOME HAIL STONES POSSIBLY LARGER WITH THE MOST INTENSE STORMS. OTHER RISKS WILL COME FROM DAMAGING WINDS AND POSSIBLE TORNADOES...ESPECIALLY FROM ANY SUPERCELL STORM THAT OCCURS CLOSER TO I-20. GENERALLY SPEAKING...THERE IS NO REAL SPECIFIC TIME WHEN STORMS WILL OCCUR. FORECASTS MODELS AND CONDITIONS APPEAR TO FAVOR A LARGE WINDOW OF TIME WHERE MULTIPLE SEVERE STORMS WILL BE POSSIBLE AND INDIVIDUAL STORMS MOVE EAST SOUTHEAST WHILE ADDITIONAL ACTIVITY REDEVELOPS BACK TO THE WEST. THE RESULT COULD BE A RATHER HIGH END EVENT FOR A FOCUSED PORTION OF THE SERVICE AREA. DUE TO THE REPETITIVE NATURE OF THIS EVENT...SOME LOCATIONS WILL SEE MULTIPLE ROUNDS OF STORMS WHICH WILL RESULT IN LOCALLY HEAVY RAINFALL. AREAS EAST OF I-55 AND BETWEEN I-20 AND HIGHWAY 82 LOOK TO HAVE THE GREATEST POTENTIAL TO SEE 3 TO 5 INCHES OF RAIN. IF THIS OCCURS...FLASH FLOODING WILL BE POSSIBLE. AROUND AND AFTER MIDNIGHT...A MORE POTENT UPPER LEVEL DISTURBANCE WILL HEAD OUR WAY AND HELP TO INCREASE STORM ACTIVITY ALONG THE COLD FRONT AS IT PUSHES EAST. LOCATIONS ALONG AND EAST OF THE NATCHEZ TRACE COULD SEE ISOLATED SEVERE STORMS WITH HAIL AND WIND DAMAGE THE MAIN RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LIGHT SNOW WILL BE POSSIBLE SATURDAY EVENING INTO EARLY SUNDAY MORNING FOR AREAS MAINLY ALONG AND NORTHEAST OF A GREENWOOD TO MERIDIAN LINE. SNOWFALL ACCUMULATIONS SHOULD REMAIN AT OR BELOW AN INCH. PLEASE CONTINUE TO CHECK BACK TO LATER FORECASTS CONCERNING THIS POSSIBLE WINTER WEATHER. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED TODAY INTO TONIGHT. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT THURSDAY. LAZ023>026-MSZ053>055-059>066-072>074-281115- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 509 AM CST FRI FEB 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL LOUISIANA AND SOUTHERN MISSISSIPPI...MAINLY AREAS SOUTH OF I-20. .DAY ONE...TODAY AND TONIGHT AN ISOLATED SEVERE THUNDERSTORM MAY BE POSSIBLE SOUTH OF I-20 THIS AFTERNOON. IF ONE CAN DEVELOP...IT WILL QUICKLY BECOME SEVERE AND PRODUCE LARGE HAIL...UP TO GOLF BALL SIZE...ALONG WITH DAMAGING WINDS AND POSSIBLY A TORNADO. THE BEST TIME FRAME FOR ANY SEVERE STORMS TO DEVELOP WILL BE AFTER MIDNIGHT AS THE COLD FRONT PUSHES THROUGH SOUTHERN MISSISSIPPI. HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERN DURING THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND OVERNIGHT. OTHERWISE... ACTIVATION IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME 14
In the hours before
Local storm report, Feb 27, 1:13 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
113 PM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM HAIL 3 NE SHAW 33.63N 90.73W
02/27/2009 E1.00 INCH BOLIVAR MS EMERGENCY MNGR
QUARTER SIZED HAIL
&&
JALLENLocal storm report, Feb 27, 1:16 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
116 PM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HAIL 10 W NOXAPATER 32.99N 89.24W
02/27/2009 E0.50 INCH WINSTON MS EMERGENCY MNGR
REPORTED IN THE LOBUTCHA COMMUNITY IN WESTERN WINSTON
COUNTY.
1200 PM HAIL 4 NW NOXAPATER 33.03N 89.11W
02/27/2009 E0.50 INCH WINSTON MS EMERGENCY MNGR
REPORTED IN THE SHALLOW COMMUNITY IN WESTERN WINSTON
COUNTY.
1220 PM HAIL 4 E LOUISVILLE 33.12N 88.99W
02/27/2009 E0.25 INCH WINSTON MS EMERGENCY MNGR
REPORTED ON THE EAST SIDE OF LOUISVILLE
1252 PM HAIL MINTER CITY 33.75N 90.29W
02/27/2009 E0.25 INCH LEFLORE MS EMERGENCY MNGR
&&
WILSONLocal storm report, Feb 27, 1:36 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
136 PM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD GRENADA 33.78N 89.81W
02/27/2009 GRENADA MS LAW ENFORCEMENT
STREET FLOODING IN A 5-6 BLOCK AREA OF CENTRAL GRENADA.
STANDING WATER WAS LOCATED ON FAIRGROUND RD. AND PLUM RD.
&&
JALLENLocal storm report, Feb 27, 1:48 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
148 PM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD DUCK HILL 33.63N 89.71W
02/27/2009 MONTGOMERY MS FIRE DEPT/RESCUE
SEVERAL ROADS FLOODED WITHIN THE COMMUNITY OF DUCK HILL
AND SURROUNDING LOW LYING AREAS.
&&
JALLENLocal storm report, Feb 27, 2:02 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
202 PM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD CLEVELAND 33.74N 90.73W
02/27/2009 BOLIVAR MS EMERGENCY MNGR
SEVERAL ROADS AND PORTIONS OF HIGHWAY-61 ARE COVERED WITH
WATER NEAR DOWNTOWN CLEVELAND.
&&
JALLENLocal storm report, Feb 27, 2:13 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
213 PM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FLASH FLOOD RULEVILLE 33.72N 90.55W
02/27/2009 SUNFLOWER MS EMERGENCY MNGR
SEVERAL STREETS FLOODED IN RULEVILLE WESTWARD ALONG STATE
HIGHWAY-8 TOWARDS CLEVELAND.
&&
JALLENThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 3:37 AM CST | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 19 more | 23 hr |
| Feb 27, 5:54 AM CST | Severe Thunderstorm Warning | JAN | Bolivar | 40 min |
| Feb 27, 6:43 AM CST | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 30 min |
| Feb 27, 7:14 AM CST | Flash Flood Warning | JAN | Grenada | 2 hr |
| Feb 27, 7:16 AM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 44 min |
| Feb 27, 7:43 AM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Sunflower | 47 min |
| Feb 27, 7:44 AM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 46 min |
| Feb 27, 8:22 AM CST | Severe Thunderstorm Warning | JAN | Lowndes | 22 min |
| Feb 27, 8:26 AM CST | Tornado Warning | JAN | Lowndes | 20 min |
| Feb 27, 8:29 AM CST | Severe Thunderstorm Warning | JAN | Washington | 61 min |
| Feb 27, 9:11 AM CST | Severe Thunderstorm Warning | JAN | Washington | 29 min |
| Feb 27, 9:17 AM CST | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Washington | 43 min |
| Feb 27, 9:27 AM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 48 min |
| Feb 27, 10:40 AM CST | Flash Flood Warning | JAN | Choctaw, Clay, Lowndes, Montgomery, Oktibbeha, Webster | 3 hr |
| Feb 27, 11:24 AM CST | Severe Thunderstorm Warning | JAN | Attala | 36 min |
| Feb 27, 11:36 AM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 39 min |
| Feb 27, 11:39 AM CST | Severe Thunderstorm Warning | JAN | Winston | 28 min |
| Feb 27, 12:07 PM CST | Severe Thunderstorm Warning | JAN | Washington | 38 min |
| Feb 27, 12:33 PM CST | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 25 min |
| Feb 27, 12:38 PM CST | Severe Thunderstorm Warning | JAN | Bolivar | 52 min |
| Feb 27, 12:58 PM CST | Flash Flood Warning | JAN | Grenada | 14 hr |
| Feb 27, 1:21 PM CST | Flash Flood Warning | JAN | Choctaw, Clay, Lowndes, Oktibbeha, Webster | 3 hr |
| Feb 27, 1:38 PM CST | Severe Thunderstorm Warning | JAN | Bolivar | 22 min |
| Feb 27, 1:40 PM CST | Flash Flood Warning | JAN | Carroll, Montgomery | 2 hr |
| Feb 27, 1:59 PM CST | Severe Thunderstorm Warning | JAN | Noxubee | 31 min |
| Feb 27, 2:07 PM CST | Flash Flood Warning | JAN | Bolivar, Leflore, Sunflower | 113 min |
| Feb 27, 2:12 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 32 min |
| Feb 27, 2:12 PM CST | Tornado Warning | JAN | Noxubee | 33 min |
| Feb 27, 2:15 PM CST | River Flood Warning | JAN | Attala, Holmes | 8 days |
| Feb 27, 2:38 PM CST | Tornado Warning | JAN | Noxubee | 22 min |
| Feb 27, 3:42 PM CST | Flash Flood Warning | JAN | Carroll, Montgomery | 2 hr |
| Feb 27, 3:54 PM CST | Flash Flood Warning | JAN | Bolivar, Leflore, Sunflower | 111 min |
| Feb 27, 4:03 PM CST | Flash Flood Warning | JAN | Choctaw, Clay, Lowndes, Montgomery, Oktibbeha, Webster | 12 hr |
| Feb 27, 4:18 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Noxubee, Winston | 42 min |
| Feb 27, 4:21 PM CST | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 39 min |
| Feb 27, 4:50 PM CST | Tornado Warning | JAN | Kemper | 25 min |
| Feb 27, 5:17 PM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.